Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/20859

Title: Second-order generalized estimating equations for correlated count data
Authors: Kalema, George
Molenberghs, Geert
Kassahun, Wondwosen
Issue Date: 2015
Citation: COMPUTATIONAL STATISTICS 31(2), p. 749-770
Abstract: Generalized estimating equations have been widely used in the analysis of correlated count data. Solving these equations yields consistent parameter estimates while the variance of the estimates is obtained from a sandwich estimator, thereby ensuring that, even with misspecification of the so-called working correlation matrix, one can draw valid inferences on the marginal mean parameters. That they allow misspecification of the working correlation structure, though, implies a limitation of these equations should scientific interest also be in the covariance or correlation structure. We propose herein an extension of these estimating equations such that, by incorporating the bivariate Poisson distribution, the variance-covariance matrix of the response vector can be properly modelled, which would permit inference thereon. A sandwich estimator is used for the standard errors, ensuring sound inference on the parameters estimated. Two applications are presented.
Notes: Kalema, G (reprint author), Univ Hasselt, I Biostat, Martelarenlaan 42, B-3500 Hasselt, Belgium. george.kalema@uhasselt.be
URI: http://hdl.handle.net/1942/20859
DOI: 10.1007/s00180-015-0599-1
ISI #: 000374375800017
ISSN: 0943-4062
Category: A1
Type: Journal Contribution
Validation: ecoom, 2017
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
published version875.87 kBAdobe PDF
peer-reviewed author version489.09 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.